Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2000, 9:33 PM EDT for Knox County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 9:33 PM EDT (01:33 UTC)
- Expired
- Jul 27, 2000, 10:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Knox County, OH
The radar
The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS51 KCLE 280133 SVRCLE OHC083-280215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 933 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN OHIO... * UNTIL 1015 PM EDT * AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTH OF DANVILLE...OR ABOUT 12 MILES SOUTHEAST OF MOUNT VERNON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DANVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:50 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 250 PM EDT THU JUL 27 2000 LK BREEZE AND S/WV CAUSG TSTMS SPCLY ERN OH. GUID TEMPS OK. AS TROF BCMS NEGATIVE TILT...LIKELY LOOKS GOOD FOR NW OH. SCT MNLY AFTN NE PTN OF FA SEEMS GOOD...COULD BE SOME ISOLD ACTIVITY IN THE AM. ACTIVITY CONTG INTO FRI EVE. CAPE GET HIGH AND WITH SLOW MOVEMENT WIL MENTION LOCALLY HEAVY NW FRIDAY. SATURDAY...TIMG IS TOUGH...WILL JUST GO WITH CHC. .CLE...NONE. KIELTYKA
In the hours before
Local storm report, Jul 27, 5:31 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
531 PM EDT THU JUL 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CLEVELAND OH FLOOD
07/27/00 CUYAHOGA MAJOR STREET FLOODING IN
DOWNTOWN CLEVELAND.
0340 PM ELYRIA OH FLOOD
07/27/00 LORAIN STREET FLOODING.The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 53 min |
| Jul 28, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 50 min |
| Jul 28, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 52 min |
| Jul 28, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 42 min |
| Jul 28, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 48 min |
| Jul 28, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 43 min |
| Jul 28, 5:15 PM EDT | Flash Flood Warning | CLE | Lorain | 2 hr |
| Jul 28, 7:01 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 44 min |
| Jul 28, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.